I am on day 43 ( six weeks) of taking sertraline. The first week I started on 25mg and had no side effects at all. A week later my doctor put me up to 50mg. Days 12,13 and 14 were really hard with increased anxiety and panic attacks. Day 15 my mood improved a lot and apart from some nauseous feelings and an upset stomach I felt much better.
By week five I was quietly confident that the medication was helping and was looking forward to a brighter future.
The past four days my mood has dipped considerably. I feel quite jittery. I’m not sure if that is my nerves or not. I am ruminating on negative thoughts, telling myself I will not get better. It’s quite upsetting. I have heard of the roller coaster effect where things can change until the drug reaches a level of stability. I’m hoping this is what it is.
I’m happier staying on 50mg for now as my previous stint with lexapro 14 years ago showed me that I don’t do as well on a high dose. I was on 10mg for six years then 5mg for the remaining five years and functioned well.
Has anyone else experienced this?
Why am I feeling worse after initially feeling better?
Question posted by Catholicmom on 26 Jan 2022
Last updated on 26 January 2022
It may very well be that you're still not fully stabilized and it may just be a matter of a little more essence of time in which case perseverance may be needed.
But just so you know, the standard maintenance dose for sertraline is 50-200mg/day. If things don't improve again very soon I would consider an increase and discuss it with your doctor. There's no way to predict what dose will work best for you...
Take care and stay positive!
- Sertraline uses and safety info
- Sertraline prescribing info & package insert (for Health Professionals)
- Side effects of Sertraline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.